Alert archive / Maine / Gale Warnings in 2012

Gale Warning 25, NWS Gray, ME

December 18, 2012

NWS Gray, ME issued this gale warning at Dec 18, 2012, 9:27 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 18, 2012, 9:27 PM EST (02:27 UTC)
Expired
Dec 19, 2012, 3:45 AM EST
In force
6 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

757 
WHUS71 KGYX 190227
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
927 PM EST TUE DEC 18 2012

ANZ150-190900-
/O.EXP.KGYX.GL.W.0024.000000T0000Z-121219T0200Z/
/O.NEW.KGYX.GL.W.0025.121219T0227Z-121219T0900Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
927 PM EST TUE DEC 18 2012

...GALE WARNING IN EFFECT UNTIL 4 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 4 AM EST WEDNESDAY. 

* WINDS AND SEAS...EAST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 
  KT. SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151>154-191000-
/O.CON.KGYX.SC.Y.0077.000000T0000Z-121219T1000Z/
PENOBSCOT BAY-PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CASCO BAY-CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
927 PM EST TUE DEC 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
WEDNESDAY...

* WINDS AND SEAS...SOUTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 30
  KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
699 
WHUS71 KGYX 190845
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
345 AM EST WED DEC 19 2012

ANZ150-192345-
/O.CAN.KGYX.GL.W.0025.000000T0000Z-121219T0900Z/
/O.EXB.KGYX.SC.Y.0077.000000T0000Z-121220T1100Z/
/O.NEW.KGYX.SR.A.0003.121221T1200Z-121222T0100Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
345 AM EST WED DEC 19 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
...STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST THURSDAY. A STORM
WATCH HAS ALSO BEEN ISSUED. THIS STORM WATCH IS IN EFFECT FROM
FRIDAY MORNING THROUGH FRIDAY EVENING. THE GALE WARNING HAS BEEN
CANCELLED. 

* WINDS AND SEAS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 30
  KT. SEAS 4 TO 10 FEET.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$

ANZ151>154-192345-
/O.EXT.KGYX.SC.Y.0077.000000T0000Z-121220T1100Z/
/O.NEW.KGYX.SR.A.0003.121221T1200Z-121222T0100Z/
PENOBSCOT BAY-PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CASCO BAY-CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
345 AM EST WED DEC 19 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST THURSDAY...
...STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A STORM WATCH...
WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. 

* WINDS AND SEAS...NORTHEAST WINDS 30 TO 40 KT WITH GUSTS UP TO 60KT.
  SEAS 10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Dec 18, 4:55 PM EST, 4 hours 32 minutes earlier.

Area forecast discussion, Dec 18, 4:55 PM EST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
455 PM EST TUE DEC 18 2012

.SYNOPSIS...
LOW PRESSURE TRACKS SLOWLY ACROSS THE GULF OF MAINE TONIGHT AND
WEDNESDAY. AFTER A BRIEF PERIOD OF WEAK HIGH PRESSURE ON
THURSDAY...LOW PRESSURE WILL CROSS THROUGH THE NORTHEAST ON
FRIDAY AND FRIDAY NIGHT AND STALL OVER THE MARITIMES SATURDAY INTO
SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
22Z UPDATE...
ISSUING QUICK UPDATE TO EXTEND GALES IN FAR EASTERN WATERS THROUGH
01Z. ASIDE FROM A FEW TEMP TWEAKS NO OTHER CHANGES PLANNED AT THIS TIME.

PREVIOUS DISCUSSION...
LOW PRESSURE OVER THE GULF OF MAINE TODAY SLOWLY TRACKS EAST
TONIGHT INTO WEDNESDAY...AS CLOSED 500 MB LOW TRAILS BEHIND IT.
THIS WILL ALLOW SURFACE TROUGH TO BUILD BACK TOWARD THE MAINE
COAST TONIGHT...AND KEEP PRECIPITATION...AT LEAST IN PERIODIC
SHOWER FORM GOING THRU THE NIGHT...MAINLY AS SNOW IN NORTHERN
ZONES. WHILE BULK OF ACCUMULATION LOOKS TO BE WINDING
DOWN...SEVERAL ADDITIONAL INCHES ARE POSSIBLE...AND HAVE LEFT THE
WINTER STORM WARNING UP OVERNIGHT...BUT SCALED IT BACK UNTIL 12Z
WEDNESDAY. MODELS DO SUGGEST A BIT OF A SURGE OF PRECIPITATION AS
MID-UPPER LOW CROSS THE REGION LATER TONIGHT INTO WEDNESDAY
MORNING. TO THE SOUTH IN MAINE...SHOWERS WILL LIKELY PERSIST...BUT
POPS DECREASE FROM THE WEST OVERNIGHT. TEMPERATURES LOOK TO DROP
OFF SOME...BUT SHOULD REMAIN ABOVE FREEZING ON THE COASTAL PLAIN
AND DROP TO AROUND 30 OR SO IN THE NORTH.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
AFTER A SURGE OF PRECIPITATION FROM BACK BUILDING SURFACE TROUGH
IN THE MORNING...PRECIPITATION SHOULD BEGIN TO DIMINISH EVEN IN
THE NORTH AND EAST DURING THE DAY...WITH SNOW SHOWERS IN THE
NORTH...AND MAINLY RAIN SHOWERS IN THE SOUTH. LITTLE ADDITIONAL
ACCUMULATIONS ARE EXPECTED DURING THE DAY. WEAK SURFACE HIGH
BEGINS TO BUILD IN WEDNESDAY NIGHT AND SKIES BEGIN TO CLEAR...WITH
COLDER TEMPERATURES...BELOW FREEZING IN MOST PLACES.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
HIGH PRESSURE CROSSES THE AREA ON THURSDAY BRINGING A BREAK TO THE
WET WEATHER. HIGHS STAY IN THE 30S.

THE NEXT SYSTEM WILL MOVE INTO THE EASTERN GREAT LAKES THURSDAY
NIGHT... WITH PRECIPITATION SPREADING AHEAD OF THE ADVANCING LOW.
PRECIPITATION WILL LIKELY START OUT AS SNOW OVER THE REGION EARLY
FRIDAY MORNING AS AN EASTERLY FLOW DEVELOPS. AN INCH OR TWO IS
POSSIBLE MAINLY OVER THE FOOTHILLS FAVORED BY THE EASTERLY FLOW.

AS THE SURFACE LOW BEGINS TO OCCLUDE TO THE WEST... WARMER AIR WILL
TRY TO PUSH NORTHWARD THROUGH NORTHERN NEW ENGLAND ON FRIDAY. THIS
WILL CHANGE SNOW TO RAIN OVER MUCH OF THE REGION. IT IS POSSIBLE
THAT PRECIPITATION STAYS IN THE FORM OF SNOW OVER NORTHWEST MAINE
AND NORTHERN NEW HAMPSHIRE... IN WHICH CASE HEAVY ACCUMULATIONS ARE
POSSIBLE. HOWEVER... THE ECMWF AND CMC BOTH SHOW A SOMEWHAT WARMER
SOLUTION THAN THE GFS WHICH WOULD MEAN MORE RAIN THAN SNOW. ALSO
WORTH MENTIONING IS THE STRONG LOW LEVEL JET ASSOCIATED WITH THE
SURGE OF WARM/MOIST AIR AHEAD OF THE LOW ON FRIDAY. THIS COULD BRING
STRONG WINDS TO THE AREA... THOUGH THE MOST LIKELY AREAS AFFECTED
ARE ALONG THE IMMEDIATE COAST. IT WILL DEPEND IN LARGE PART ON HOW
FAR NORTH THE SURFACE WARM FRONT MOVES.

AS THE LOW OCCLUDES IT MOVES/SHIFTS OFFSHORE FRIDAY NIGHT INTO
SATURDAY. THIS WILL BRING COOLER CONDITIONS INTO THE AREA...
CHANGING RAIN TO SNOW. HOWEVER... PRECIPITATION WILL BE SHOWERY IN
NATURE AS THE PRIMARY FORCING FOR SIGNIFICANT PRECIPITATION WILL BE
WELL OFF TO THE EAST.

THE LOW FINALLY MOVES EAST ON SUNDAY... WITH ONLY A FEW UPSLOPE
MOUNTAIN SNOW SHOWERS BEHIND IT. TEMPERATURES WILL BE SEASONABLY
COLD THROUGH CHRISTMAS.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
SHORT TERM...IFR OR LOWER EXPECTED THROUGH TONIGHT...WITH SOME
IMPROVEMENT TO MVFR ON WEDNESDAY...AND IMPROVEMENT TO VFR
WEDNESDAY NIGHT.

LONG TERM...GENERALLY VFR ON THURSDAY. EXPECT INCREASING CLOUDS
THURSDAY NIGHT... WITH CEILINGS AND VISIBILITIES LOWERING AS SNOW
BEGINS ACROSS THE REGION. A CHANGE TO RAIN IS EXPECTED FOR MOST
AREAS ON FRIDAY WITH THE POTENTIAL FOR STRONG WINDS. SNOW SHOWERS
CONTINUE THROUGH SATURDAY.

&&

.MARINE...
SHORT TERM...SOME LINGERING GALES INTO EARLY EVENING IN EASTERN
ZONES...OTHERWISE WINDS LOOK TO DIE OFF THIS EVENING. SEAS WILL
FOLLOW BUT WILL STILL REMAIN IN THE 5 TO 9 FOOT RANGE OVERNIGHT.

LONG TERM...HIGH PRESSURE WILL KEEP WINDS LIGHT ON THURSDAY... BUT
IN ADVANCE OF A SURFACE LOW AND OCCLUDED FRONT ON FRIDAY... EAST TO
SOUTHEAST WINDS WILL STRENGTHEN TO 25 TO 35 KT WITH GUSTS POSSIBLY
UP TO 50 KT. GALE/STORM CONDITIONS SUBSIDE ON FRIDAY NIGHT AS LOW
PRESSURE PASSES OVER THE REGION. SEAS MAY STAY AT OR ABOVE 5 FEET
ALL WEEKEND.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING UNTIL 7 AM EST WEDNESDAY FOR MEZ007>009.
NH...WINTER STORM WARNING UNTIL 11 PM EST THIS EVENING FOR NHZ001-
     002.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EST WEDNESDAY FOR ANZ151>154.
     GALE WARNING UNTIL 9 PM EST THIS EVENING FOR ANZ150.

&&
Hazardous weather outlook, Dec 18, 5:28 PM EST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
528 PM EST TUE DEC 18 2012

NHZ001-002-192230-
NORTHERN COOS-SOUTHERN COOS-
528 PM EST TUE DEC 18 2012

...WINTER STORM WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SNOW IS EXPECTED TO ARRIVE ACROSS THE REGION THURSDAY NIGHT...
WITH HEAVY SNOW POSSIBLE ON FRIDAY. SNOW MAY CHANGE TO RAIN DURING
THE DAY ON FRIDAY... BUT THERE IS THE POTENTIAL FOR SIGNIFICANT
ACCUMULATIONS ACROSS NORTHWEST MAINE AND NORTHERN NEW HAMPSHIRE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ007>009-192230-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
528 PM EST TUE DEC 18 2012

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

WINTER STORM WARNING ENDS AT 7 AM WEDNESDAY.

SNOW IS EXPECTED TO ARRIVE ACROSS THE REGION THURSDAY NIGHT...
WITH HEAVY SNOW POSSIBLE ON FRIDAY. SNOW MAY CHANGE TO RAIN DURING
THE DAY ON FRIDAY... BUT THERE IS THE POTENTIAL FOR SIGNIFICANT
ACCUMULATIONS ACROSS NORTHWEST MAINE AND NORTHERN NEW HAMPSHIRE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ012>014-018>028-NHZ003>010-013-014-192230-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
528 PM EST TUE DEC 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN FINAL SNOWFALL...
RAINFALL AND ICE REPORTS FOR THIS MOST RECENT STORM ACCORDING TO
STANDARD OPERATING PROCEDURES.

ANZ151>154-192230-
PENOBSCOT BAY-PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CASCO BAY-CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
528 PM EST TUE DEC 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA AND THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A STRONG FRONT WILL PASS THROUGH THE GULF OF MAINE ON FRIDAY.
GALE FORCE WINDS ARE EXPECTED... WITH STORM FORCE GUSTS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150-192230-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
528 PM EST TUE DEC 18 2012

...GALE WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM
STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A STRONG FRONT WILL PASS THROUGH THE GULF OF MAINE ON FRIDAY.
GALE FORCE WINDS ARE EXPECTED... WITH STORM FORCE GUSTS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 3:45 AM ESTStorm WatchGYX35 hr

Nearby

Gale Warnings in Maine, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.